Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 803615, 6 pages
http://dx.doi.org/10.1155/2014/803615
Research Article

A Two-Grid Finite Element Method for a Second-Order Nonlinear Hyperbolic Equation

1School of Mathematics and Information Sciences, Yantai University, Yantai 264005, China
2School of Statistics and Mathematics, Shandong University of Finance and Economics, Jinan 250014, China

Received 6 December 2013; Accepted 28 January 2014; Published 5 March 2014

Academic Editor: Xinguang Zhang

Copyright © 2014 Chuanjun Chen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Xu, “Two grid finite element discretizations for linear and nonlinear elliptic equations,” Tech. Rep. AM105, Department of Mathematics, Pennsylvania State University, University Park, Pa, USA, 1992. View at Google Scholar
  2. J. Xu, “Two-grid discretization techniques for linear and nonlinear PDEs,” SIAM Journal on Numerical Analysis, vol. 33, no. 5, pp. 1759–1777, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  3. C. N. Dawson and M. F. Wheeler, “Two-grid methods for mixed finite element approximations of nonlinear parabolic equations,” Contemporary Mathematics, vol. 180, pp. 191–203, 1994. View at Google Scholar
  4. C. N. Dawson, M. F. Wheeler, and C. S. Woodward, “A two-grid finite difference scheme for nonlinear parabolic equations,” SIAM Journal on Numerical Analysis, vol. 35, no. 2, pp. 435–452, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  5. C. Chen and W. Liu, “A two-grid method for finite element solutions of nonlinear parabolic equations,” Abstract and Applied Analysis, vol. 2012, Article ID 391918, 11 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  6. L. Wu and M. B. Allen, “Two-grid methods for mixed finite-element solution of coupled reaction-diffusion systems,” Numerical Methods for Partial Differential Equations, vol. 15, no. 5, pp. 589–604, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  7. Y. Chen, Y. Huang, and D. Yu, “A two-grid method for expanded mixed finite-element solution of semilinear reaction-diffusion equations,” International Journal for Numerical Methods in Engineering, vol. 57, no. 2, pp. 193–209, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  8. Y. Chen, H.-W. Liu, and S. Liu, “Analysis of two-grid methods for reaction-diffusion equations by expanded mixed finite element methods,” International Journal for Numerical Methods in Engineering, vol. 69, no. 2, pp. 408–422, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  9. Y. Chen, P. Luan, and Z. Lu, “Analysis of two-grid methods for nonlinear parabolic equations by expanded mixed finite element methods,” Advances in Applied Mathematics and Mechanics, vol. 1, no. 6, pp. 830–844, 2009. View at Google Scholar · View at MathSciNet
  10. L. Chen and Y. Chen, “Two-grid method for nonlinear reaction-diffusion equations by mixed finite element methods,” Journal of Scientific Computing, vol. 49, no. 3, pp. 383–401, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  11. C. Bi and V. Ginting, “Two-grid finite volume element method for linear and nonlinear elliptic problems,” Numerische Mathematik, vol. 108, no. 2, pp. 177–198, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  12. C. Chen, M. Yang, and C. Bi, “Two-grid methods for finite volume element approximations of nonlinear parabolic equations,” Journal of Computational and Applied Mathematics, vol. 228, no. 1, pp. 123–132, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  13. C. Chen and W. Liu, “Two-grid finite volume element methods for semilinear parabolic problems,” Applied Numerical Mathematics, vol. 60, no. 1-2, pp. 10–18, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  14. C. Chen and W. Liu, “A two-grid method for finite volume element approximations of second-order nonlinear hyperbolic equations,” Journal of Computational and Applied Mathematics, vol. 233, no. 11, pp. 2975–2984, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  15. T. Dupont, “L2-estimates for Galerkin methods for second order hyperbolic equations,” SIAM Journal on Numerical Analysis, vol. 10, pp. 880–889, 1973. View at Publisher · View at Google Scholar · View at MathSciNet
  16. G. A. Baker, “Error estimates for finite element methods for second order hyperbolic equations,” SIAM Journal on Numerical Analysis, vol. 13, no. 4, pp. 564–576, 1976. View at Publisher · View at Google Scholar · View at MathSciNet
  17. Y. R. Yuan and H. Wang, “Error estimates for finite element solutions of nonlinear hyperbolic equations,” Journal of Systems Science and Mathematical Sciences, vol. 5, no. 3, pp. 161–171, 1985. View at Google Scholar · View at MathSciNet
  18. H. Wang, “Stability and convergence of the finite element method for a class of second order nonlinear hyperbolic equations,” Mathematica Numerica Sinica, vol. 8, pp. 150–158, 1986. View at Google Scholar
  19. S. Kumar, N. Nataraj, and A. K. Pani, “Finite volume element method for second order hyperbolic equations,” International Journal of Numerical Analysis and Modeling, vol. 5, no. 1, pp. 132–151, 2008. View at Google Scholar · View at MathSciNet
  20. S. Larsson and V. Thomée, Partial Differential Equations with Numerical Methods, vol. 45, Springer, Berlin, Germany, 2003. View at MathSciNet
  21. V. Thomée, Galerkin Finite Element Methods for Parabolic Problems, vol. 25, Springer, Berlin, Germany, 2nd edition, 2006. View at MathSciNet
  22. M. F. Wheeler, “A priori L2 error estimates for Galerkin approximations to parabolic partial differential equations,” SIAM Journal on Numerical Analysis, vol. 10, pp. 723–759, 1973. View at Publisher · View at Google Scholar · View at MathSciNet
  23. L. J. Hayes, “A modified backward time discretization for nonlinear parabolic equations using patch approximations,” SIAM Journal on Numerical Analysis, vol. 18, no. 5, pp. 781–793, 1981. View at Publisher · View at Google Scholar · View at MathSciNet